MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE SPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE SPHERIC
Model Number RAO100C
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that the iol optic was cut approximately in half following implantation into the eye.The lens was explanted and exchanged during the original surgery session without further incident.Surgery is reported to have been prolonged.There was no harm or injury to the patient."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The device has not been returned to rayner.The additional information received identifies hpmc (methylcellulose) viscoelastic was used.Rayner ifus recommend the use of a sodium-hylauronate based viscoelastic.The rayone preloaded iol injection system use risk analysis identifies the following as possible causes of "trapped/ torn lens haptic/ optic during insertion"; inadequate amount of viscoelastic; inadequate quality of viscoelastic; haptic trapped by plunger override due to fast motion; user opens closed flaps and closes again before use; plunger advanced too quickly, insertion of viscoelastic through nozzle leading to inadequate amount of viscoelastic; user removed injector from tray prior to inserting viscoelastic, causing lens to be improperly placed in cartridge; user removed injector from tray prior to closing cartridge, resulting in cartridge not being clipped properly; optic edge trapped/ damaged on closure of cartridge, sharp edge instruments and dehydration of the lens prior to implantation.Our review of production records for the rayone spheric rao100c batch 094251798 showed that all manufacturing and quality checks were conducted successfully.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone spheric rao100c batch 094251798.Without the ability to examine the device and without clear event details being provided it is not possible to establish the cause of the event.
 
Event or Problem Description
On (b)(6) 2025, rayner received notification from a healthcare facility in (b)(6) of an event that occurred during use of a rayone spheric rao100c.The event description provided states that the lens broke during implantation necessitating lens explantation and exchange.
 
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that the iol optic was cut approximately in half following implantation into the eye.The lens was explanted and exchanged during the original surgery session without further incident.Surgery is reported to have been prolonged.There was no harm or injury to the patient."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The additional information received identifies hpmc (methylcellulose) viscoelastic was used.Rayner ifus recommend the use of a sodium-hylauronate based viscoelastic.The rayone preloaded iol injection system use risk analysis identifies the following as possible causes of "trapped/ torn lens haptic/ optic during insertion"; inadequate amount of viscoelastic; inadequate quality of viscoelastic; haptic trapped by plunger override due to fast motion; user opens closed flaps and closes again before use; plunger advanced too quickly, insertion of viscoelastic through nozzle leading to inadequate amount of viscoelastic; user removed injector from tray prior to inserting viscoelastic, causing lens to be improperly placed in cartridge; user removed injector from tray prior to closing cartridge, resulting in cartridge not being clipped properly; optic edge trapped/ damaged on closure of cartridge, sharp edge instruments and dehydration of the lens prior to implantation.Our review of production records for the rayone spheric rao100c batch 094251798 showed that all manufacturing and quality checks were conducted successfully.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone spheric rao100c batch 094251798.The device was retained and returned to rayner for evaluation.The device was returned dehydrated in the blister tray.Preliminary inspection of the returned injector showed that the flaps were partly open, and that the plunger was fully retracted.Viscoelastic residue was observed in the nozzle.The flaps being open suggests either that they were not fully secured at the point injection was started or that due to a build-up of pressure during injection they have come apart (both scenarios represent deviation from the ifu).The injector was disassembled and the injector parts were inspected under x10 magnification.The inspection did not identify any damage to the device.The lens was returned dehydrated in the blister tray.The lens was inspected under x10 and a crack propagating from the optic edge to near the centre of the optic was identified.To facilitate further testing of the injector, the injector was re-assembled and 1x rayone aspheric 600c from rayner's stock and was loaded and injected as per the ifu.Ophteisbio3.0% ovd was used.Injection was successful, with no resistance experienced, and with no damage to the lens or injector post injection.A toluidine blue 0.5% dye test was performed on the nozzle.This test did not identify any irregularity in the nozzle coating.Product return inspection and testing completed, identified no fault of the rayone injector.The testing performed confirms the device performs as intended/per design.While product inspection confirms the event as reported, we have not been able to establish the root cause of the event.
 
Event or Problem Description
On 31st october 2025, rayner received notification from a healthcare facility in india of an event that occurred during use of a rayone spheric rao100c.The event description provided states that the lens broke during implantation necessitating lens explantation and exchange.

Brand Name
RAYONE SPHERIC
Common Device Name
RAYONE SPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key23615656
Report Number3012304651-2025-00348
Device Sequence Number8977382
Product Code HQL
UDI-Device Identifier05029867689642
UDI-Public05029867689642
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO100C
Device Catalogue NumberRAO100C
Device Lot Number094251798
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown